Alert archive / Virginia / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 30, 2019, 7:21 PM EDT for Buchanan County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 30, 2019, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
County Buchanan County, VA
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228
WWUS81 KRLX 302321
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
721 PM EDT Sun Jun 30 2019
VAZ004-302345-
Buchanan-
721 PM EDT Sun Jun 30 2019
...A STRONG, HEAVY THUNDERSTORM WILL AFFECT BUCHANAN COUNTY...
At 719 PM EDT, a strong thunderstorm was located over Fedscreek, or 8
miles north of Breaks Interstate, moving southeast at 30 mph.
Torrential rainfall, up to an inch and a half of rain within one
half hour, may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Grundy, Paw Paw, Big Rock, Stacy, Vansant, Hurley and Roseann.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3708 8211 3723 8224 3727 8225 3731 8230
3751 8201 3749 8198 3748 8200 3746 8199
3744 8194 3742 8194 3741 8192 3738 8194
3736 8193 3733 8189 3733 8187 3728 8185
3728 8182
TIME...MOT...LOC 2319Z 317DEG 27KT 3741 8225
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:31 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 30, 6:31 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 631 PM EDT Sun Jun 30 2019 .SYNOPSIS... A cold front pushes south into the area today. Slightly less humid Monday. Hazy, hot, and humid for much of the rest of the week with daily chances of showers and thunderstorms. && .NEAR TERM /THROUGH MONDAY/... As of 631 PM Sunday... Freshened up POPs to better reflect latest radar trends which shows showers/storms basically confined to the southern portions of the CWA at this point. For areas further north across central WV, an isolated shower/storm has been trying to occasionally develop, but less instability and drier air is keeping any activity fairly limited. Latest guidance suggests any precipitation activity should diminish fairly quickly after sunset. The rest of the forecast remains on track at this time. As of 1215 PM Sunday... Frontal boundary slowly making its way through the CWA this afternoon. Isold convection has developed across southern zones out ahead of the front. Slightly drier/less humid air is starting to filter into SE Ohio zones, and expect less humid air for Monday. There is a small possibility of a stray shower or thunderstorm for Monday, but overall, expecting quiet weather with frontal boundary to our south. Any weak disturbance in the flow could generate a brief shower or storm, but chances appear to be rather low at this point. Patchy valley river fog possible overnight. As of 920 AM Sunday... Elected to raise max temperatures for today from previous forecast based on current trends and model guidance. This bumps us back up into the upper 80s once again today. Also held onto chances for showers/storms across the far south a little longer today than previous based on model trends/timing/placement of frontal boundary. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 225 PM Sunday... Higher moisture values pour back into the region late Monday night and especially Tuesday through Wednesday. This will result in continued hot and humid conditions along with diurnally driven afternoon/evening condition. Mid level vort maxes are prog to be a little stronger this week than what we experienced last week. This factor along with the greater moisture depth and slightly lowered heights aloft should result in somewhat better chances of convection than what's been experienced the last several days. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 232 PM Sunday... This is the time of year where little change in area weather is expected from day to day. As such, nearly daily chances of diurnally driven convection are expected. Afternoon heat indices may flirt with Heat Advisory levels for Independence Day and late week, but widespread high heat indices are not currently expected. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... As of 125 PM Sunday... Isold convection expected mainly across southern WV and southwest VA through 02Z, with brief IFR conditions and gusty winds. Elsewhere outside of convection VFR conditions with generally light surface winds, although gusts in the teens across the lowlands, and lower 20s across the higher terrain sites can be expected at times through 01Z. Patchy IFR/LIFR fog possible after 06-09Z tonight, with any fog dissipating after 12Z for a return of VFR conditions with light surface winds. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Fog development tonight may vary from current forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H M M M L HTS CONSISTENCY H H H H H H H H M M M H BKW CONSISTENCY H H H H H H H M M M M L EKN CONSISTENCY H H H H H H M H M L M M PKB CONSISTENCY H H H H H H H H H H M L CKB CONSISTENCY H H H H H H H H M H L L AFTER 00Z TUESDAY... IFR possible in afternoon and evening storms during the middle of next week. IFR is also possible in early morning valley fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/SL NEAR TERM...SL/RG SHORT TERM...RH LONG TERM...RH AVIATION...SL
Hazardous weather outlook, Jun 30, 3:26 AM EDT, 15 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 326 AM EDT Sun Jun 30 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>525-010730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph- 326 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ526-010730- Southeast Randolph- 326 AM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. There is potential for flash flooding issues for parts of Randolph County early this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 30, 5:21 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
521 PM EDT Sun Jun 30 2019
WVZ024-033-034-302145-
Wyoming-McDowell-Mingo-
521 PM EDT Sun Jun 30 2019
...A CLUSTER OF STRONG THUNDERSTORMS AFFECTING CENTRAL MCDOWELL...
SOUTHEASTERN MINGO AND SOUTHWESTERN WYOMING COUNTIES...
At 519 PM EDT, radar indicated a cluster of strong thunderstorms
were located along a line extending roughly from near Welch to near
Gilbert Creek. Movement was south at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Welch, Gary, War, Hanover, R.d. Bailey Lake, Gilbert Creek, Gilbert,
Davy, Bradshaw, Iaeger, Panther, Hampden, Elbert, Coalwood, Avondale
and Cucumber.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3744 8195 3750 8195 3751 8193 3753 8195
3767 8195 3768 8193 3766 8190 3767 8188
3746 8157 3725 8149 3725 8150 3723 8151
3721 8156 3720 8159
TIME...MOT...LOC 2119Z 350DEG 14KT 3744 8163 3760 8187
12Special weather statement, Jun 30, 5:44 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
544 PM EDT Sun Jun 30 2019
WVZ033-302215-
McDowell-
544 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM AFFECTING SOUTHEASTERN MCDOWELL COUNTY...
At 543 PM EDT, a strong thunderstorm was located near War, or 8 miles
south of Welch, moving south at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Gary, War, Elbert and Cucumber.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3721 8168 3724 8173 3735 8176 3741 8154
3727 8146 3725 8148 3725 8150 3726 8150
3725 8151 3723 8151 3722 8154 3721 8156
3720 8168
TIME...MOT...LOC 2143Z 341DEG 21KT 3731 8162
12Special weather statement, Jun 30, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
721 PM EDT Sun Jun 30 2019
VAZ004-302345-
Buchanan-
721 PM EDT Sun Jun 30 2019
...A STRONG, HEAVY THUNDERSTORM WILL AFFECT BUCHANAN COUNTY...
At 719 PM EDT, a strong thunderstorm was located over Fedscreek, or 8
miles north of Breaks Interstate, moving southeast at 30 mph.
Torrential rainfall, up to an inch and a half of rain within one
half hour, may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Grundy, Paw Paw, Big Rock, Stacy, Vansant, Hurley and Roseann.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3708 8211 3723 8224 3727 8225 3731 8230
3751 8201 3749 8198 3748 8200 3746 8199
3744 8194 3742 8194 3741 8192 3738 8194
3736 8193 3733 8189 3733 8187 3728 8185
3728 8182
TIME...MOT...LOC 2319Z 317DEG 27KT 3741 8225
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:02 AM EDT | Flash Flood Warning | RLX | Randolph | 4 hr |
| Jun 30, 6:45 AM EDT | Areal Flood Warning | RLX | Randolph | 3 hr |
| Jun 30, 5:21 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
| Jun 30, 5:44 PM EDT | Special Weather Statement | RLX | McDowell | 31 min |
| Jun 30, 7:44 PM EDT | Special Weather Statement | RLX | McDowell | 31 min |
Nearby
Special Weather Statements in Virginia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.